Customize your JAMA Network experience by selecting one or more topics from the list below.
A 70-year-old woman presented for elective treatment of lentigines on her face. This was her first treatment with any laser. She was treated with a Q-switched alexandrite laser (755 nm, 50 nanoseconds, 3.5 J/cm2, 15 pulses of 4-mm spot diameter; Candela, Wayland, Mass), causing what appeared to be usual purpura immediately following laser exposure of 8 tan macules. Several weeks later, blue-black discoloration was present, and was attributed to postinflammatory hyperpigmentation, but failed to lighten over the next 4 months.
Her medical history was significant for rheumatoid arthritis, treated with methotrexate and prednisone. Further questioning revealed that she had received a 3-year course of oral gold therapy 20 years prior. The total dosage taken could not be determined.
Yun PL, Arndt KA, Anderson RR. Q-Switched Laser-Induced Chrysiasis Treated With Long-Pulsed Laser. Arch Dermatol. 2002;138(8):1012–1014. doi:10.1001/archderm.138.8.1012
Create a personal account or sign in to: